1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Gliclazide

Discussion in 'Other Diabetic Medications' started by lotuslight, Mar 2, 2022.

  1. lotuslight

    lotuslight Type 2 · Active Member

    Messages:
    38
    Likes Received:
    5
    Trophy Points:
    48
    Hello

    My doctor wants to put me in this, I’m terrified as Iv heard it can give you hypos.

    Is any other type 2s on this and is it as horrific as I’m imagining please?

    Thank you
     
  2. pluto1a

    pluto1a Type 2 · Active Member

    Messages:
    30
    Likes Received:
    3
    Trophy Points:
    28
    My LD Son has been on Gliclazide for a few years now and I have not seen any signs of hypos in him. He also has a Dulaglucide injection once a week and takes Metformin. Sorry I can't be more helpful than this and hope it works well for you.
     
  3. Erin

    Erin Type 2 · Well-Known Member

    Messages:
    749
    Likes Received:
    200
    Trophy Points:
    103
    It's less strong than others: e.g. glubutryde. With my insulin, I don't have to take all 4 tablets per day (80mg) according to meter reading and activity. I find it has been helpful for fluctuations.
     
  4. lessci

    lessci Type 2 · Well-Known Member

    Messages:
    904
    Likes Received:
    726
    Trophy Points:
    133
    I'm currently on Metformin, dapagliflozin, trulicity, and gliclazide, I've not had a hypo yet (and I try to follow a low carb WOE too) If you drive the GP MUST provide you with a meter & test strips as you MUST test before you drive & every 2 hours in a long journey
     
    • Agree Agree x 1
  5. markpj31

    markpj31 Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    41
    Trophy Points:
    48
    I had quite a few hypos when first put on it, but the key is testing yourself on a regular basis. I was also on an ultra low carb diet at the time (Keto) which would typically be 15-20carbs per day for me.

    There is nothing to fear by going on it.
     
  6. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,808
    Likes Received:
    3,051
    Trophy Points:
    198
    My T2 91 year old dad (diabetic since 2010) took it for a few years without issue, but his doctors took him off it when he moved to a low carb diet 3 years ago. I personally think it's one of the more benign second line T2 treatments (I believe they can all cause hypos except metformin but am happy to be corrected by the more knowledgeable).

    But you are right, they can cause hypos in some people so you'd need to use a glucometer to check things out if you felt odd. (Hypo symptoms are usually very recognisable once you've had your first one.)

    Do you know what sort of blood sugars you are running at the moment? Hba1c? If you don't want to go the medication route then another option is to reduce the carbs in your diet....
    JoKalsbeek's blog | Diabetes Forum • The Global Diabetes Community

    Good luck.
     
  7. miahara

    miahara Type 3c · Well-Known Member

    Messages:
    961
    Likes Received:
    856
    Trophy Points:
    133
    After initial diagnosis I spent about two years on Gliclazide without any significant hypos. I was provided with a glucometer and tested myself fairly regularly especially when I was educating myself about the impacts of diet and exercise. I also tested before driving to comply with DVLA regulations.
    I’ve had more incidences of hypos since moving to insulin dependency, but they are usually caused by me getting my insulin-carb calculations wrong.

    My basic advice is ‘don’t worry!'
     
  8. lotuslight

    lotuslight Type 2 · Active Member

    Messages:
    38
    Likes Received:
    5
    Trophy Points:
    48
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook